Jump to content

Another Bump in the Road


TAnn

Recommended Posts

Well, I met with the doctor today to see about getting my 2nd dose of Alimta. It's not going to happen this week. Seems my bloodwork came back with my liver values really high. (most were double the normal)

My doc wants me to have a chest and abdominal ct scan on Friday to rule out any liver mets. He really thinks this is a very tiny possibility based on my last ct scan, but wants to be sure. He also wants to wait a week for the 2nd Alimta to make sure my liver values go down because this chemo can cause liver problems as a side effect. We are also going to see if I get the horrible rash that I got after the first dose, or if it was from all the pain relievers I've been on. It's all a guessing game.

I wasn't expecting this. Alimta is supposed to be so "easy"! Ha Ha! There is nothing in this battle that is "easy" I'm finding out.

After seeing the remains of the rash, doc says it definately wasn't shingles, like I was thinking. Well, that's what I get for practicing without a license!!! :shock: It is an "all over" rash and shingles is definately only on one side of your body.

Pain is a little better, trying to manage it with Advil only and get off all the high powered stuff that makes me a Zombie!

TAnn

Link to comment
Share on other sites

TAnn,

Crossing pretty much everything that those LFT's come down. No mets..dear Lord!

Glad that you're able to squeak by with non-narcotics...how is it possible to enjoy that feeling? Yuck. I don't like em either.

As a sidenote, I might have to have your pleurodesis. I will let you know. You are my mentor in the fluid department.

love, cindi o'h

Link to comment
Share on other sites

TAnn,

Boy, I hear your disappointment and I am disappointed for you as well. Let's hope those levels come down and you can get back to treatment ASAP!!!

You are SO right! Nothing about this disease is easy! And I am very sorry.

Many prayers that things get back on track soon and that you keep that pain under control as best you can without nasty meds!

(((TAnn))),

Kaaey

Link to comment
Share on other sites

Dear TAnn,

Boy, this has just been a stinky day, huh? It's better to be safe and wait a week to let those numbers drop back some - the last thing you need right now are liver complications on top of everything else.

I know you said you are getting the B12 shots and taking the Folic Acid, but I don't recall you saying if you are taking Decadron the day before, day of, and day after chemo. My research on Alimta said that the reason that is required is to prevent a rash. A rash is definitely one of the side effects.

Hang in there, Teri, and keep us posted.

Love and prayers,

Peggy

Link to comment
Share on other sites

TAnn,

As I read your post, I was muttering, "G.D. it!" (Well, not the initials - the REAl thing. 8) )

Can somebody please invent a cancer punching bag that we can hang up in the garage and beat the living stuffing out of when we need to?

I will keep you in my thoughts and hope for the best results on those scans and all your treatment.

Leslie

Link to comment
Share on other sites

I am so sorry to hear that news Tann. Just when you think things are going your way, something comes up to throw you off track.

But you will get through this. Just hang in there.

I know that is easy for me to say, but you have come so far. I know you will get back on the right track again. You have to get through this frustrating hurdle. Da-n I hate these detours..

Will send you some extra prayers you way.

Maryanne

Link to comment
Share on other sites

Daer Terri,

praying for those numbers to drop and that you can get back to you're chemo ASAP. Glad the pain has subsided some and you are able to get along without the heavy meds. Been thinking a lot about you and praying things turn around soon for you Sweetie

God Bless You,

Jane

Link to comment
Share on other sites

Tann,

Let's hope these liver numbers are just a blip on the radar and that everything is back to normal next week. It sounds like your doctor is very thorough and not the wait and see type.

Sending good wishes that the OTC meds completely take care of your pain (actually would prefer the pain to just go away) and that you can get the Alimta next week.

Link to comment
Share on other sites

Tann,

I'm sorry the news wasn't better and you have to wait for tests now. I'll keep praying that they come back good and you can start your treatment again.

You are such an inspiration and support here to everyone, let us support you now.

Sending prayers for strength, patience, and nothing but encouraging news!

Link to comment
Share on other sites

T,

This latest bit of abuse is simply (in football terms) 'piling on'.

Will someone please throw the yellow flag!?

Thank you for the update as we think of you several times daily and are sending all possible positives your way.

We care and want to be sure that you know that.

Prayers for painfree days and good solid medical answers and tx.

Love

Pat and Brian

Link to comment
Share on other sites

As always Terri, my prayers and thoughts are with you. I'm so glad you are able to manage pain without the aid of the big guns; I know that has to be a good feeling. Hang in there and keep us posted and we'll keep the prayers and well wishes headed your way.

Love,

Link to comment
Share on other sites

Thanks for all of your responses. I always am amazed at the support I get from this group. You are all wonderful.

Peggy, yes I did have the decadron the day before and the day after the alimta and they gave me some decadron the day of treatment.

I've been on so many meds this past month, there is no telling what caused the rash.

Also, for those who are monitoring Alimta side effects, my hair is falling out BIG TIME. I've decided to just let it fall out and see what's left before I shave my head AGAIN! What was growing back was really just someones sick sense of humor, you call THAT hair???? :lol::roll: So.... let it fall out, that's the least of my worries!

TAnn

Link to comment
Share on other sites

Terri,

I am sorry to hear you are having such a hard time with the alitma. My husband got his first dose last Thurs. with carboplaten. So far he is not having any side effects except a little fatigue. The reason the dr. started him on the chemo was the multiple tumors that showed up in his liver, so I was surprised to hear that this chemo is hard on the liver. He liver function tests were all in the normal range before he got it last week. It will be interesting to see if there are still normal when he gets it again in 2 weeks.

I hope you get to feeling a lot better this next week so you will be starting off strong for your next treatment. Hopefully, the rash will be better or better yet gone. Good luck.

Karen H

Link to comment
Share on other sites

TAnn,

I'm so sorry you are having so many problems with Alimta. You aren't the first one to say it isn't soooo easy. My hubby had 6 treatments of it and we have had a series of problems since. I can't say it was the Alimta that caused all, but some things are beginning to show up on this board frequently. The fatigue, rash and shortness of breath are three that I have observed a lot of. Mike had a rash all over his chest and stomach when he was on it , but it never got bad. It was a small rash. He got progressively short of breath. It was after he ended his treatments that he had shingles appear, as well as pneumonitis. We've had other problems also, but can't say for sure why. As for the hair, his thinned quite a bit. It all didn't fall out , but it did thin , so you may want to hold off on getting all of yours cut. I always hate to report things that happened to Mike because everyone is different. I wouldn't want to discourage anyone. On the other hand , we learn by the good and bad reports on this board. Know that you are in my prayers TAnn. Sure hope those numbers get straight and you can continue treatment soon.

Love and Prayers,

Sue

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.